Arkansas, 2006Damaging Wind and Lightning Strike in Arkansas, August 13, 2006
August 13, 2006 · NWS TSA · 2 events in 1 county or zone
1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 13, 1:56 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 13, 1:56 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT SUN AUG 13 2006
.DISCUSSION...
ISOLATED THUNDERSTORMS STARTING TO AGAIN DEVELOP OVER PORTIONS OF
NORTHEAST OKLAHOMA. TEMPERATURES HAVE WARMED INTO THE 100 TO 104
RANGE ACROSS THIS AREA WITH LIS IN THE -5 DEG C RANGE. WILL SEE
POTENTIAL FOR ISOLATED DAMAGING DOWNBURST WINDS INTO THE EVENING
HOURS BEFORE ACTIVITY WEAKENS WITH LOSS OF HEATING.
DIFFICULT FORECAST NEXT 72 HOURS AS MODELS VARY SIGNIFICANTLY IN
FRONTAL FEATURES/PRECIPITATION DEVELOPMENT. EXPECT CONVECTION
NORTH OF AREA TONIGHT TO MOVE INTO FAR NORTHEAST OKLAHOMA LATE
TONIGHT WITH OUTFLOW BOUNDARY PUSHING INTO NORTHEAST OKLAHOMA/
NORTHWEST ARKANSAS ON MONDAY. OUTFLOW/FRONTAL BOUNDARY EXPECTED TO
BE AROUND THE I-40 CORRIDOR BY 18Z WITH SCATTERED STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT ALONG STALLED BOUNDARY MONDAY AFTERNOON
INTO MONDAY EVENING. HAVE TRENDED FORECAST MORE TOWARD THE NAM/WRF
CONCERNING BOUNDARY EVOLUTION/PRECIP THROUGH WEDNESDAY AND
THEREFORE HAVE SIGNIFICANTLY DEVIATED FROM MAV GUIDANCE IN MANY
PERIODS. SIGNIFICANT UNCERTAINTY IN FORECAST HOWEVER WILL LIKELY
REMAIN UNTIL OVERALL EXTENT OF PRECIPITATION BECOMES MORE
CERTAIN.
HAVE DISCOUNTED GFS SOLUTION GIVEN THE POTENTIAL OVER DEVELOPMENT
OF PRECIPITATION/CONVECTIVE FEEDBACK PROBLEMS THAT OCCURS ACROSS
WESTERN OKLAHOMA MONDAY INTO TUESDAY. UPPER DISTURBANCE/MCV
FEATURE THAT DEVELOPS IN THE MODEL FROM MONDAY NIGHTS CONVECTION IS
LIKELY OVERDONE...AND THEREFORE THE REINFORCEMENT OF THE FRONTAL
BOUNDARY DURING THE DAY TUESDAY ALONG THE RED RIVER WITH
CLOUDS/PRECIP OVER NORTHEAST OKLAHOMA LIKELY TOO AGGRESSIVE.
BELIEVE NAM/WRF IS MORE REALISTIC...WASHING BOUNDARY OUT MONDAY
INTO TUESDAY WITH RETURN FLOW REDEVELOPING. WARM 850MB TEMPS ALSO
REMAIN ACROSS SOUTHEAST OKLAHOMA...ALLOWING DECENT WARM UP. IF
LIMITED PRECIPITATION OCCURS MON/TUE...HIGHS WEDNESDAY COULD BE
BACK ABOVE 100 DEGREES AS UPPER RIDGE BUILDS BACK INTO REGION WITH
850 MB TEMPS AROUND 25 DEG C. STAYED SEVERAL DEGREES ABOVE
GUIDANCE THROUGH DAY 7 GIVEN THE ABOVE SCENARIO.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 97 73 95 / 20 30 30 20
FSM 75 101 74 96 / 20 50 30 20
MLC 76 101 74 99 / 10 50 30 20
BVO 71 96 69 94 / 40 30 30 20
FYV 71 93 68 92 / 20 50 30 20
BYV 71 91 68 91 / 20 50 30 20
MKO 76 99 72 95 / 20 50 30 20
MIO 74 94 69 92 / 40 30 30 20
F10 76 99 72 97 / 20 50 30 20
HHW 76 100 76 98 / 10 30 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Aug 13, 3:20 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SUN AUG 13 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT SUN AUG 13 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING...ENDING BY MID EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED...SPREADINDEX=41.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO THE MID EVENING HOURS...WITH DAMAGING DOWNBURST WINDS THE
PRIMARY THREAT. THUNDERSTORMS WILL WEAKEN AND DECREASE
IN COVERAGE BY 10 PM. ADDITIONAL THUNDERSTORMS MAY MOVE INTO
NORTHEAST OKLAHOMA TOWARD SUNRISE ASSOCIATED WITH AN APPROACHING
COLD FRONT.
HEAT INDEX VALUES CONTINUE NEAR 105 DEGREES IN MUCH OF EASTERN
OKLAHOMA...AND PERSONS SHOULD TAKE PRECAUTIONS FOR THE EXCESSIVE
THROUGH MIDNIGHT AS TEMPERATURES WILL REMAIN HOT INTO THE
EVENING HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION NOT EXPECTED DUE TO THE ISOLATED AND SHORT LIVED
NATURE OF ANY SEVERE THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS ON MONDAY CONTINUING THE THUNDERSTORM CHANCES. SOME OF
THE STRONGER STORMS DURING THE AFTERNOON AND EVENING HOURS WILL
HAVE THE POTENTIAL TO REACH SEVERE LIMITS AND TO PRODUCE STRONG
DOWNBURST WINDS. IN ADDITION... AHEAD OF THE FRONT... LOCATIONS
ALONG AND SOUTH OF I-40 WILL SEE ANOTHER DAY OF EXTREME HEAT ON
MONDAY WITH AFTERNOON HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$
In the hours before
Special weather statement, Aug 13, 1:59 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SUN AUG 13 2006
ARZ020-029-132030-
FRANKLIN AR-SEBASTIAN AR-
259 PM CDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN AND EASTERN SEBASTIAN
AT 259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
URSULA...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...URSULA...VESTA AND BLOOMER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 13, 2:21 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SUN AUG 13 2006
ARZ019-132045-
CRAWFORD AR-
321 PM CDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
AT 321 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF VAN BUREN...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CONCORD...VAN BUREN...ALMA...
SHIBLEY AND FURRY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 13, 2:30 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN AUG 13 2006
ARZ029-132115-
SEBASTIAN AR-
330 PM CDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JENNY LIND...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GREENWOOD...BARLING...EXCELSIOR...
JENNY LIND...RYE HILL AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 13, 3:03 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN AUG 13 2006
OKZ068-132145-
CHEROKEE OK-
403 PM CDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 403 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF HULBERT...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HULBERT AND LOST CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 13, 3:06 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT SUN AUG 13 2006
ARZ020-132145-
FRANKLIN AR-
406 PM CDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 406 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BRANCH...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHARLESTON AND BRANCH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 13, 3:36 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN AUG 13 2006
OKZ072-076-132215-
LE FLORE OK-SEQUOYAH OK-
436 PM CDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE
AT 436 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARKOMA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...COTTONWOOD...ROLAND...MOFFETT...BRADEN...
ARKOMA AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Lightning, Franklin
- When
- August 13, 3:40 PM CST
- Where
- Franklin County, Altus
- Injuries
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.512, -93.891 (the zone’s center; the record gives no point)
A 59 year old man was struck by lightning in the yard of his home.
Thunderstorm Wind, Franklin
- When
- August 13, 3:50 PM CST
- Where
- Franklin County, Alix
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.417, -93.700
Thunderstorm winds estimated at 70 miles an hour blew down trees.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, August 13, 20061 injured · $246,000 · 1.75 in hail · 11 events
- Flash Flood in New Mexico, August 13, 2006$300,000 · 1 event
- Flash Flood in New Mexico, August 13, 2006$80,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, August 13 to 14, 2006$61,000 · 52 kt wind · 6 events
- Damaging Wind and Strong Wind in Kansas, August 13, 2006$44,000 · 61 kt wind · 2 events
- Damaging Wind in Arizona, August 13, 2006$37,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, August 13, 20062 injured · 1 event
- Flood and Hail in Kansas, August 13 to 14, 200669 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 13, 20061.75 in hail · 5 events
- Damaging Winds in Missouri, August 13, 2006$11,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 13, 200652 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, August 13, 200661 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532510, 5532511.